Alert archive / Guam / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Guam
NWS Guam issued this red flag warning at Jan 27, 2018, 7:44 PM CST. It was in force for 57 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2018, 7:44 PM CST (01:44 UTC)
- Expired
- Mar 26, 2018, 4:00 AM CDT
- In force
- 57 days
- Issued by
- NWS Guam
The text
As transmitted.
486 WWMY80 PGUM 280144 RFWMY URGENT - FIRE WEATHER MESSAGE National Weather Service Tiyan GU 1138 AM ChST Sun Jan 28 2018 ...VERY LOW HUMIDITIES AND GUSTY WINDS WILL CAUSE INCREASED FIRE DANGER TODAY... .WEATHER HAS BECOME MUCH DRIER THE PAST FEW WEEKS AND THIS HAS ALLOWED THE FIRE DANGER TO QUICKLY INCREASE. TRADE WINDS WILL BE GUSTY AT TIMES AND CONTROLLING ANY FIRES THAT DEVELOP WILL BE VERY DIFFICULT. GUZ001-281000- /O.NEW.PGUM.FW.W.0002.180128T0144Z-180128T1000Z/ Guam- 1138 AM ChST Sun Jan 28 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CHST THIS EVENING FOR GUAM... The National Weather Service in Tiyan has issued a Red Flag Warning, which is in effect until 8 PM ChST this evening. * AFFECTED AREA...Guam, particularly the southern and central mountains. * WIND...Northeast at 15 to 20 mph with gusts of 25 to 30 mph. * HUMIDITY...Dropping below 50 percent during afternoon hours. * TEMPERATURE...Highs in the upper 80s. * TIMING...Most dangerous time will be from the late morning until near sunset. * IMPACTS...Any fires that develop will spread rapidly and could ignite spot fires downwind especially along east-facing slopes. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create ideal conditions for rapid spread of wildfires. && $$ Simpson
1 follow-up statement
121 WWMY80 PGUM 260031 RFWMY URGENT - FIRE WEATHER MESSAGE National Weather Service Tiyan GU 1023 AM ChST Mon Mar 26 2018 .Relatively dry weather and gusty afternoon winds will maintain the risk that wild fires could spread rapidly. The KBDI remains in the extreme category at 736. The Fire Weather Watch remains in effect through Tuesday. GUZ001-270045- /O.NEW.PGUM.FW.W.0002.180326T0031Z-180326T0900Z/ /O.NEW.PGUM.FW.A.0021.180326T0900Z-180327T0900Z/ Guam- 1023 AM ChST Mon Mar 26 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CHST THIS EVENING FOR GUAM... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 7 PM CHST THIS EVENING THROUGH TUESDAY EVENING FOR GUAM... The National Weather Service in Tiyan has issued a Red Flag Warning, which is in effect until 7 PM ChST this evening. A Fire Weather Watch remains in effect from 7 PM ChST this evening through Tuesday evening. * AFFECTED AREA...Guam, especially the central and southern mountains. * WIND...East at 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Near 60 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now through early this evening. A combination of strong gusty winds...low relative humidity...and warm temperatures will create ideal conditions for rapid spread of wildfires. && $$ Edson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Jan 27, 3:30 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 27, 3:30 PM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
730 AM ChST Sun Jan 28 2018
.Marianas Synopsis...
Scattered clouds and a few showers with moderate to fresh trade
winds were occurring across the Marianas early this morning.
Combined seas were mainly 7 to 9 feet.
&&
.Discussion...
An area of high pressure will move into the northwest Pacific,
followed by a cold front then another area of high pressure. This
will keep wind elevated through midweek due to the pressure
gradient from the high and lower pressure to the south. The best
chance for breezy conditions looks to be around Tuesday. Also,
with the dry trade wind pattern in place, rain chances are minimal
at best.
&&
.Marine...
Latest guidance continues to increase the surf into the week, but
now peaks it around Tuesday or Wednesday, which is later than
previous forecasts. Not sure if this is the start of a trend or a
single model run, but regardless it still looks like the north
swell will peak around 11 feet which will necessitate a small
craft advisory at some point during the week. Wind speed will
subsequently increase as well due to the pressure gradient between
high pressure in the Pacific and lower pressure to the south. The
strongest winds look to be around Tuesday, where we could gust
around 25 kts.
&&
.Fire weather...
Our dry spell is continuing and the drought index continues to
creep up and remained north of 700. We remain at marginal fire
weather watch conditions and will do so for the next few days.
Humidity values will likely be at criteria today, but wind speeds
will be below. On Monday humidity values may tick up a little. On
Tuesday, with increased wind, a watch or warning may be needed.
However, anyone with outdoor activities should be careful with
open fires of any kind and improperly disposed of smoking
materials.
&&
.Eastern Micronesia...
Pohnpei is under an area of scattered showers due to a trough
located between them and Chuuk. Majuro is under an area of
scattered showers caused by a band of trade-wind convergence.
Weather in Majuro will dry out a bit after Monday night.
Meanwhile, the weather at Pohnpei will dry out after today, then
the near equatorial trough will bring another round about Monday
night or Tuesday. This batch of showers will also likely include
Kosrae. Pohnpei could see a round of hazardous winds for small
craft around Monday night through Wednesday, otherwise no hazards
are anticipated for Eastern Micronesia this week.
&&
.Western Micronesia...
Weather will be fairly dry in Western Micronesia the next few
days. Wednesday and Thursday will get a little moister with the
near equatorial trough approaching Chuuk and a weak circulation
coming near Koror, affecting Yap as it does so. In the meantime, a
shear line fragment south of the Marianas extending near Yap will
produce hazardous seas and winds at Yap, and hazardous seas at
Koror, through tonight. After tonight no hazards are foreseen in
Western Micronesia at this time.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through late Monday night for GUZ001>004.
High Surf Advisory until 6 AM CHST Tuesday for GUZ001>004.
Marianas Waters...None.
&&
Nierenberg/StankoThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 12:01 PM CST | Small Craft Advisory for Hazardous Seas | GUM | 26 hr |
Nearby
Red Flag Warnings in Guam, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.